Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 213, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 22, 2014, 4:27 PM CDT for DeSoto County, Marshall County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2014, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 22, 2014, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties DeSoto County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:46 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 22, 3:46 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 346 PM CDT SUN JUN 22 2014 .DISCUSSION... LITTLE CHANGE IN MIDSOUTH WEATHER THROUGH THE NEXT SEVERAL DAYS. RAIN CHANCES SHOULD INCREASE SLIGHTLY THROUGH TUESDAY...AHEAD OF A SHORTWAVE TROF PASSING FROM CENTRAL PLAINS INTO TO THE OHIO VALLEY. SURFACE BASED AFTERNOON INSTABILITY 2000 TO 3000 J/KG WILL COMBINE WITH WEAK BUT SUFFICIENT STORM RELATIVE SHEAR TO FOR STRONG THUNDERSTORMS EACH DAY. IN ISOLATED INSTANCES OF CELL MERGERS AND BOUNDARY INTERACTIONS... STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS...WITH DOWNBURST WINDS THE PRIMARY THREAT. THE MID TO LATE WEEK PERIODS WILL SEE ANOTHER SHORTWAVE TROF DROP INTO THE OHIO VALLEY FROM THE CENTRAL PLAINS. THE ECMWF BRINGS THIS FEATURE THROUGH WEDNESDAY...WHILE THE GFS WAITS UNTIL THURSDAY. IN ANY CASE...HAVE CONTINUED CHANCE POPS FOR BOTH DAYS...AS CONVECTIVE TEMPS WILL BE EASILY ATTAINABLE. THE GFS AND ECMWF BEGIN BUILDING A SOUTHERN PLAINS UPPER RIDGE INTO THE MIDSOUTH AND OHIO VALLEY BY THE WEEKEND. THE GFS CONCURRENTLY MAINTAINS AN INVERTED MIDLEVEL TROF/SHEAR AXIS ALONG THE TX COAST... INTO THE LOWER MS RIVER VALLEY. GOING WITH A BLENDED SOLUTION YIELDS A DRIER PERIOD...WITH ONLY ISOLATED AFTERNOON STORMS. IF THE ECMWF HEIGHTS VERIFY...MID 90S MAY BE COMMON ACROSS THE MIDSOUTH NEXT WEEKEND. PWB && .AVIATION... 18Z TAF CYCLE AFTERNOON CONVECTION HAS ALREADY FIRED UP IN THE SOUTHERNMOST PORTION OF THE CWA WITH CAPE VALUES ALREADY EXCEEDING 3000 J/KG AT ALL SITES ACCORDING TO SPC MESOANALYSIS. CURRENT THINKING IS THAT NORTHERN MS WILL HAVE THE BEST CHANCE FOR AFTERNOON STORMS TODAY AS 500MB HEIGHT FALLS WILL BE THE GREATEST THERE. NONETHELESS...HAVE INCLUDED A VCTS AT ALL SITES UNTIL AFTER SUNSET TO ACCOUNT FOR THE UNCERTAINTY REGARDING TODAYS CONVECTION. WILL AMEND AS NECESSARY TO ACCOUNT FOR STORMS THAT MAY DEVELOP WITHIN THE VICINITY OF THE SITES. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT SUN JUN 22 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-232230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 324 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS WILL POSSIBLE THROUGH EARLY EVENING. STRONG WINDS AND SMALL HAIL WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL MAY CREATE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STRONG WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Local storm report, Jun 22, 3:24 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 S SENATOBIA 34.60N 89.97W
06/21/2014 E1.00 INCH TATE MS TRAINED SPOTTER
ONE INCH HAIL NEAR SENATOBIA.
&&
AJCSpecial weather statement, Jun 22, 4:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT SUN JUN 22 2014
MSZ001-002-TNZ088-222200-
MARSHALL MS-DE SOTO MS-SHELBY TN-
420 PM CDT SUN JUN 22 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF OLIVE BRANCH AT 421 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN DESOTO...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS
NEAR OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3507 8981 3502 8964 3500 8964 3500 8956
3496 8942 3472 8961 3496 8993
TIME...MOT...LOC 2121Z 300DEG 11KT 3499 8978
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:20 PM CDT | Special Weather Statement | MEG | Tate | 25 min |
| Jun 21, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 33 min |
| Jun 21, 7:39 PM CDT | Special Weather Statement | MEG | Lee | 36 min |
| Jun 21, 7:47 PM CDT | Tornado Warning | MEG | Panola | 13 min |
| Jun 21, 8:27 PM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Jun 22, 4:20 PM CDT | Special Weather Statement | MEG | Marshall | 40 min |
| Jun 22, 4:46 PM CDT | Special Weather Statement | MEG | Marshall | 29 min |
| Jun 22, 4:56 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Jun 22, 5:11 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate | 3 hr |
| Jun 22, 6:10 PM CDT | Special Weather Statement | MEG | Itawamba | 35 min |
| Jun 22, 5:29 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 31 min |
| Jun 22, 5:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 18 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 50 min |
| Jun 22, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.